Florida, 2001

Hail in Florida, March 29, 2001

March 29, 2001 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 29, 1:30 PM EST, 7 hours 35 minutes earlier.

Area forecast discussion, Mar 29, 1:30 PM EST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EST THU MAR 29 2001

THE NEXT COUPLE OF DAYS ACROSS SOUTH FLORIDA MAY FEEL LIKE THE
BEGINNING OF THE RAINY SEASON WITH WARM TEMPERATURES... HIGH
HUMIDITIES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER... THE
LARGE CONVECTIVE AREA MOVING THROUGH CENTRAL FLORIDA AT MID
AFTERNOON TODAY IS ALREADY SHOWING SIGNS OF SPREADING OUT AND
SLOWING DOWN AS IT BUCKS UP AGAINST THE RIDGE TO THE SOUTH...
SO IT PROBABLY WILL NOT MAKE IT TO SOUTH FLORIDA AS AN ORGANIZED
AREA OF CONVECTION. BUT WITH SOUTHEAST TO SOUTH FLOW AT THE
SURFACE AND SOUTHWEST FLOW ALOFT WE FEEL THERE IS A THREAT OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE HIGHER POPS
OVER THE NORTHERN SECTIONS. AS THE LOW-LEVEL SOUTHERLY FLOW WEAKENS
FRIDAY AFTERNOON THROUGH SATURDAY... THE CHANCES FOR PRECIPITATION
WILL BEGIN TO EVEN OUT ACROSS THE AREA WITH SLOWER NORTHEASTWARD
CELL MOVEMENT ANTICIPATED AS STEERING FLOW WEAKENS.

MODELS MOVE A WEAK COLD FRONT ACROSS SOUTH FLORIDA SUNDAY NIGHT...
WITH SLIGHTLY DRIER AND COOLER WEATHER EXPECTED FOR THE FIRST PART
OF NEXT WEEK.

FOR THE MARINE AREA SOUTHERLY FLOW WILL GRADUALLY WEAKEN TONIGHT
THROUGH SATURDAY AND BECOME MORE SOUTHWESTERLY AHEAD OF THE WEAK
COLD FRONT SUNDAY NIGHT. POST FRONTAL WINDS MONDAY THROUGH TUESDAY
WILL BE MOSTLY LIGHT WITH STRONGER EASTERLIES DEVELOPING BY
WEDNESDAY.

NO HIGHLIGHTS FOR FIRE-WEATHER.

PBI BB 070/085 070/085 070 465433
MIA BB 072/086 072/086 072 464433

.MIA...SCA ALL WATERS INCLUDING LAKE OBE.

In the hours before

Special weather statement, Mar 29, 6:20 PM EST, 2 hours 45 minutes before
AMZ610-650-FLZ063-066>070-GMZ656-676-300115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
620 PM EST THU MAR 29 2001

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS...

SCATTERED THUNDERSTORMS CONTINUE TO RACE EAST NORTHEAST AT 20 TO
25 MPH OVER GLADES AND EXTREME NORTHWESTERN PALM BEACH COUNTIES
INCLUDING LAKE OKEECHOBEE. SOME OF THIS ACTIVITY HAS BEEN STRONG WITH
GUSTS TO 40 MPH EARLIER THIS AFTERNOON OVER LAKE OKEECHOBEE AND A
FUNNEL CLOUD THAT WAS SPOTTED JUST WEST OF PORT MAYACA AND BRIEFLY
TOUCHED DOWN AS A WATERSPOUT AND THEN DISSIPATED. ADDITIONAL STORMS
ARE LIKELY TO DEVELOP AND MOVE ACROSS THE SAME AREA THROUGH THE
EVENING HOURS. A FEW OF THESE COULD BECOME SEVERE. THE WATCH ALSO
CONTINUES IN EFFECT FOR COLLIER AND HENDRY COUNTIES. ALTHOUGH
CURRENTLY THERE ARE NO THUNDERSTORMS OVER THIS AREA...A LINE OF
STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS RACING EAST ACROSS THE
GULF OF MEXICO AND WILL LIKELY MOVE INTO SOUTHWEST FLORIDA LATER THIS
EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miami-Dade

When
March 29, 9:05 PM EST
Where
Miami-Dade County, Kendall
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
25.683, -80.317

Hail the size of nickels, quarters and golf balls were reported in several locations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233754.